Delaware, 2013Damaging Wind in Delaware, September 2, 2013
September 2, 2013 · NWS PHI · 1 event in 1 county or zone
The combination of a lee side trof and an approaching cold front triggered scattered thunderstorms mainly across northern Delaware during the daytime and evening of the 2nd. An isolated severe thunderstorm occurred in New Castle County during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a lee side trof and an approaching cold front triggered scattered thunderstorms mainly across northern Delaware during the daytime and evening of the 2nd. An isolated severe thunderstorm occurred in New Castle County during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 2, 6:08 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 2, 6:08 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT MON SEP 2 2013
.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE THROUGH THE
AREA ON TUESDAY MORNING. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD
OVER THE REGION ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD
MOVE ACROSS THE AREA ON THURSDAY FOLLOWED BY A CENTRAL CANADIAN
HIGH PRESSURE SYSTEM FOR THE END OF THE WEEK. ANOTHER COLD FRONT
IS EXPECTED TO PASS THROUGH THE NORTHEAST ON SUNDAY WITH ANOTHER
CANADIAN HIGH PRESSURE SYSTEM FOLLOWING ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM THE MIDDLE AND
LOWER PARTS OF THE SUSQUEHANNA RIVER VALLEY IN PENNSYLVANIA TO THE
LEHIGH VALLEY REGION AROUND 700 PM. THE CONVECTION WAS LOCATED IN
AN AREA OF INSTABILITY THAT WAS OUT AHEAD OF AN APPROACHING COLD
FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE
GRADUALLY WITH THE LOSS OF DAYTIME HEATING. WE HAVE LOWERED THE
CHANCES FOR PRECIPITATION IN MUCH OF OUR REGION FOR THIS EVENING
AND OVERNIGHT BASED ON THE TREND AND THE PRECIPITATION COVERAGE AT
700 PM.
THE COLD FRONT EXTENDED ACROSS WESTERN NEW YORK, WESTERN
PENNSYLVANIA AND DOWN THE OHIO RIVER VALLEY EARLY THIS EVENING. IT
WILL CONTINUE TO PROGRESS TO THE EAST AND IT SHOULD BEGIN TO MOVE
INTO OUR REGION TOWARD MORNING. THE CONVECTION ALONG THE FRONT
SHOULD ALSO WEAKEN THIS EVENING WITH PERHAPS SCATTERED SHOWERS
REACHING OUR FORECAST AREA LATE TONIGHT.
EVEN WITH THE COLD FRONT NEARING US, THE WIND IS EXPECTED TO
REMAIN RATHER LIGHT DURING THE NIGHTTIME HOURS. THERE WILL BE
ABUNDANT LOW LEVEL MOISTURE, ESPECIALLY AT THOSE LOCATIONS THAT
RECEIVED HEAVY RAINFALL TODAY. AS A RESULT, WE HAVE MENTIONED
PATCHY FOG FOR LATE TONIGHT. MINIMUM TEMPERATURES ARE FORECAST TO
BE MAINLY IN THE UPPER 60S AND LOWER 70S. READINGS IN THE LOWER
AND MIDDLE 60S ARE POSSIBLE IN OUR NORTHWESTERN COUNTIES WITH THE
ARRIVAL OF THE COLD FRONT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A MUCH BETTER DAY IS IN STORE ON TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE W. SOME GUID INDICATES THERE COULD BE SOME LINGERING
PRECIP IN THE MRNG (MAINLY DUE TO THE PROXIMITY OF THE FRONT), BUT
QPF WILL BE LIGHT. SO, FOR NOW WILL KEEP SLIGHT CHCS ERLY AND THEN
NO POPS FOR THE AFTN/EVE, BUT CERTAINLY NOTHING LIKE TODAY. WITH
MORE SUNSHINE, EXPECT TEMPS TO REBOUND INTO THE MID-UPPER 80S,
HOWEVER, IT WILL BE NOTICEABLY MORE COMFORTABLE WITH DEW POINTS
FALLING THRU THE 60S AND EVEN INTO THE 50S BY MID-LATE AFTN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GFS INITIALIZATION CONTINUES TO BE SHARPER THAN THE WRF-
NMMB. OVERALL THIS 12Z MODEL RUN WAS PRETTY CONSISTENT WITH RECENT
PREVIOUS RUNS AND THE MEDIUM RANGE MODELS WERE OVERALL FAIRLY
CLOSE. PLEASE REFER TO PMDHMD AS THE OP GFS RUN IS CLOSE TO THE
MODEL CONSENSUS MEAN AND WILL BE GIVEN HIGHER WEIGHT THAN AVERAGE.
THE HIGHEST IMPACTING WEATHER IS IN THE NEAR AND SHORT TERM WITH
GENERALLY DRY WEATHER WITH AROUND SEASONABLE TEMPERATURES
RETURNING. THERE WILL BE A PAIR OF COLD FRONTAL PASSAGES, BUT BOTH
LOOK TO HAVE A MINIMAL IMPACT AT THIS JUNCTURE.
TUESDAY NIGHT WILL CONTINUE THE FIRST LEG DOWNWARD OF
TEMPERATURES AND DEW POINTS IN THE LONG TERM. THE LONG WAVE TROF
IS YET TO CLEAR OUR CWA AT THE START OF THE EVENING, SO WE
CONTINUED THE IDEA WITH PVA INTO PART OF THE NIGHT OF KEEPING SOME
CLOUDINESS PRESENT IN THE HIGHER TERRAIN NORTH. THE OVERALL
GRADIENT IS FORECAST TO WEAKEN AS WE PROGRESS THROUGH THE NIGHT.
DONT KNOW IF THIS IS GOING TO BE THE CASE WITH THE DNVA 2ND HALF
OF THE NIGHT. THUS WE WILL OPT FOR SLIGHTLY MORE MIXING AND THUS
AN AVERAGE OF STAT GUIDANCE FOR MIN TEMPERATURES.
THE NEXT HIGH PRESSURE SYSTEM SHOULD BE CRESTING OUR AREA ON
WEDNESDAY. FORECAST MOISTURE IS EXTREMELY MEAGER AND THE FCST
CONVECTIVE TEMPERATURE IS IN THE 100S. PLENTY OF SUNSHINE
EXPECTED. STAT GUIDANCE LOOKS PRETTY GOOD GIVEN FCST 925 MB AND
850MB TEMPS AND ALSO EXPECTED WARMING ALOFT AS THE DAY CONTINUES.
THE NEXT COLD FRONT IS FORECAST TO APPROACH ON WEDNESDAY NIGHT.
THIS IS THE REVERSE WHERE MOST OF THE NIGHT SHOULD BE ON THE CLEAR
SKIES AND LIGHTER WINDS. STAT GUIDANCE LOOKS A BIT TOO HIGH
(BANKING ON THE CLOUDS) AND WE WENT BELOW IT.
WE DID KEEP THE THURSDAY FCST DRY WITH THE NEXT CFP. GREATER
CONFIDENCE NORTH THAN SOUTH BASED ON THE CURRENT TIMING OF THE
FRONT. SOUTH THE FORECAST MLCAPE (IF THERE IS ANY DEPENDING UPON
YOUR MODEL OF CHOICE) IS NOT IMPRESSING US AND HAS NOT REACHED THE
POINT WHERE WE ARE UNCOMFORTABLE LEAVING THE GRIDS/FCST DRY. TO
THAT END, THE FORECAST MOISTURE RECOVERY IS NOT ROBUST. THE FCST
JET IS DECENT AS IS THE FCST MID LEVEL QVEC CONVERGENCE, SO WE
WILL HAVE TO MONITOR THE MOISTURE RETURN IN THE DAYS AHEAD AS WE
HAVE MORE CONFIDENCE ON THE FORMER THAN THE LATTER. WE LIKE THE
HIGHER STAT GUIDANCE FOR MAX TEMPS GIVEN THE SLIGHTLY SLOWER
TIMING OF THE CFP.
THEN ANOTHER REINFORCING SHOT OF CANADIAN AIR FOR THE END OF THE
WEEK IS EXPECTED. FRIDAY WILL LIKELY BE RELATIVE TO NORMAL THE
COOLEST DAY OF THE LONG TERM. THERE MAY BE TOO MUCH OF A GRADIENT
ON THU NGT TO TOTALLY DECOUPLE, MORE LIKELY TO OCCUR ON FRIDAY
NIGHT IN WHICH MINS ARE FCST TO BE 5-15F LOWER THAN URBAN AREAS
AND LOCALES RIGHT ALONG THE IMMEDIATE SHORE.
SATURDAY WE SHOULD START MODERATING PRECEDING THE NEXT CFP. THE
SUNDAY CFP DOES NOT LOOK THAT FOREBODING EITHER. POPS WERE BASED
ON AN HPC/CONTINUITY BLEND. ITS A LONG WAY OUT, BUT CURRENTLY DO
NOT SUPPORT THUNDER. WE STAYED CLOSER TO THE HIGH END OF STAT
GUIDANCE BASED ON EXPECTED MAXS ON FRIDAY AND SATURDAY, SHOULD NOT
BE LOWER. THEN A RETURN OF SLIGHTLY COOLER TEMPERATURES ON MONDAY.
THE UPSHOT FOR THE LONG TERM, NO DEW POINTS AS HUMID AS THEY HAVE
BEEN THE PAST COUPLE OF DAYS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES AT 2300Z. THE
SHOWERS AND THUNDERSTORMS THAT WERE AROUND KABE AND KRDG AND IN
AREAS TO THE WEST SHOULD CONTINUE TO WEAKEN AND DISSIPATE WITH THE
LOSS OF DAYTIME HEATING.
ABUNDANT LOW LEVEL MOISTURE IN OUR REGION MAY RESULT IN THE
DEVELOPMENT OF AREAS OF LOW CLOUDS AND FOG DURING THE NIGHT.
A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON TUESDAY
MORNING. IT WILL BRING DRY AIR AND VFR CONDITIONS TO OUR REGION
FOR MUCH OF TUESDAY.
A LIGHT WIND OVERNIGHT IS EXPECTED TO BECOME NORTHWEST FOR TUESDAY
AND IT SHOULD INCREASE AROUND 8 TO 12 KNOTS.
OUTLOOK...
TUESDAY NIGHT THROUGH SATURDAY...VFR CONDITIONS EXPECTED.
POSSIBLY SOME FOG RELATED RESTRICTIONS ON FRIDAY AND SATURDAY
MORNINGS IN RURAL AIRPORTS.
&&
.MARINE...
RELATIVELY QUIET CONDS ON THE AREA WATERS WITH A SWLY FLOW GENLY
10 KTS OR LESS WITH GUSTS 10 TO 15 KT RANGE. THE WIND WILL BECOME
W THEN NW AT THE SAME SPEED BY TUE AFTN AS A CDFNT WORKS ITS WAY
THRU THE CSTL WATERS. SEAS WILL GENLY BE AROUND 3 FT. NO HEADLINES
ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS.
OUTLOOK...
NO SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK.
WINDS WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND
COLD FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT, BUT NOT
EXPECTED TO REACH SCA CRITERIA. EVEN LIGHTER WINDS AND LOWER SEAS
EXPECTED AS HIGH PRESSURE SYSTEMS BUILD OVER THE AREA WATERS ON
WEDNESDAY AND SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...AMC/GIGI
NEAR TERM...IOVINO
SHORT TERM...NIERENBERG
LONG TERM...GIGI
AVIATION...AMC/GIGI/IOVINO
MARINE...AMC/GIGI/NIERENBERG
Hazardous weather outlook, Sep 2, 5:48 PM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT MON SEP 2 2013
PAZ060>062-101>106-032300-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
648 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS THIS EVENING MAY BRING A BRIEF PERIOD OF
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054-
055-070-071-032300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
DELAWARE-PHILADELPHIA-
648 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-032300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
648 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 4:46 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT MON SEP 2 2013
PAZ061-062-022230-
LEHIGH PA-NORTHAMPTON PA-
546 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT LEHIGH AND SOUTHERN NORTHAMPTON
COUNTIES...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCHNECKSVILLE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR COFFEETOWN AROUND 600 PM...HOKENDAUQUA AROUND
610 PM...ALLENTOWN AROUND 620 PM AND FOUNTAIN HILL AROUND 630 PM.
LAT...LON 4076 7562 4059 7527 4042 7549 4067 7576
FORECASTER: GORSE
Special weather statement, Sep 2, 5:57 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT MON SEP 2 2013
PAZ103-022345-
WESTERN MONTGOMERY PA-
657 PM EDT MON SEP 2 2013
...A STRENGTHENING THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY
COUNTY...
AT 654 PM EDT...A STRENGTHENING THUNDERSTORM WAS NEAR BALLY...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR RED HILL AROUND 710 PM...GREEN LANE AROUND
720 PM AND SCHWENKSVILLE AROUND 740 PM.
LAT...LON 4035 7562 4044 7554 4044 7552 4028 7528
4021 7556
FORECASTER: GORSESpecial weather statement, Sep 2, 6:59 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
759 PM EDT MON SEP 2 2013
PAZ101-102-030045-
EASTERN CHESTER PA-WESTERN CHESTER PA-
759 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER COUNTY...
AT 755 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HOLLAND...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM HAS PRODUCED SOME WIND DAMAGE IN LEBANON COUNTY EARLIER,
THEREFORE REMAIN ALERT FOR POSSIBLE WARNINGS.
LAT...LON 3997 7600 4004 7594 4011 7595 4012 7593
4014 7589 4014 7586 4002 7545 3976 7576
3991 7600
FORECASTER: GORSESpecial weather statement, Sep 2, 7:17 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT MON SEP 2 2013
PAZ101-102-030115-
EASTERN CHESTER PA-WESTERN CHESTER PA-
817 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL AFFECT CENTRAL CHESTER COUNTY...
AT 812 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH
THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR ATGLEN AROUND 820 PM...PARKESBURG AROUND 830
PM...COATESVILLE...SOUTH COATESVILLE...GLENMOORE...AND GLENMOORE
AROUND 840 PM...THORNDALE...AND MODENA AROUND 850 PM AND MARSHALLTON
AROUND 900 PM.
LAT...LON 4004 7594 4011 7595 4012 7593 4015 7586
4008 7540 3979 7572 3994 7600 3997 7600
FORECASTER: GORSESpecial weather statement, Sep 2, 7:56 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT MON SEP 2 2013
DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
856 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH COATESVILLE...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.
LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
3990 7555 3988 7560 3985 7560 3971 7573
3987 7601
FORECASTER:Special weather statement, Sep 2, 7:58 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT MON SEP 2 2013
DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
858 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH
COATESVILLE...MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.
LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
3990 7555 3988 7560 3985 7560 3971 7573
3987 7601
FORECASTER: GORSE
REISSUED FOR ADJUSTMENTS TO THE WORDING.Thunderstorm Wind, New Castle
- When
- September 2, 8:35 PM EST to 8:37 PM EST
- Where
- New Castle County, 0.09 mi WSW of Hockessin to 0.89 mi NNE of Harmony
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.779, -75.681
A severe thunderstorm produced damaging wind gusts in western New Castle County along with some small hail (around half an inch in diameter). In Hockessin, large tree limbs were knocked down along Brackenville Road. In Lindell, several large trees were knocked down along the Mill Creek from Limestone Road south to Kirkwood Highway. While the thunderstorm weakened as it moved into eastern New Castle County, it still produced some pea size hail and a wind gust to 45 mph at the New Castle County Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477584.